Alert archive / New York / Small Craft Advisories in 2011
Small Craft Advisory 41, NWS New York, NY
NWS New York, NY issued this small craft advisory at Apr 3, 2011, 4:11 PM EDT. It took effect at Apr 4, 2011, 6:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2011, 4:11 PM EDT (20:11 UTC)
- In effect from
- Apr 4, 2011, 6:00 AM EDT
- Expired
- Apr 4, 2011, 4:06 PM EDT
- In force
- 10 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
286 WHUS71 KOKX 032011 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 411 PM EDT SUN APR 3 2011 ...INCREASING GUSTS AND SEAS ON THE OCEAN WATERS MONDAY INTO TUESDAY... ANZ350-353-355-040915- /O.CAN.KOKX.SC.Y.0040.000000T0000Z-110403T2100Z/ /O.NEW.KOKX.SC.Y.0041.110404T1000Z-110405T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 411 PM EDT SUN APR 3 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM MONDAY TO 6 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM MONDAY TO 6 PM EDT TUESDAY. * LOCATION...OCEAN WATERS OUT 20 NM. * WINDS...SOUTHEAST 20 TO 25 KT MONDAY...BECOMING SOUTHWEST 25 TO 30 KT MONDAY NIGHT AND CONTINUING INTO TUESDAY. GUSTS 25 TO 30 INCREASING UP TO 35 KT LATE MONDAY NIGHT INTO EARLY TUESDAY. WINDS AND GUSTS SLOWLY DIMINISH TUESDAY AFTERNOON. * SEAS...3 TO 5 FT MONDAY...BUILDING TO 10 TO 15 FT BY EARLY TUESDAY. * TIMING...HIGHEST WIND GUSTS AND SEAS LATE MONDAY NIGHT INTO EARLY TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-032115- /O.CAN.KOKX.SC.Y.0040.000000T0000Z-110403T2100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 411 PM EDT SUN APR 3 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WIND GUSTS HAVE SUBSIDED BELOW 25 KT AND THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$
4 follow-up statements
225 WHUS71 KOKX 032123 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 523 PM EDT SUN APR 3 2011 ...INCREASING GUSTS AND SEAS ON THE OCEAN WATERS MONDAY INTO TUESDAY... ANZ350-353-355-040915- /O.CON.KOKX.SC.Y.0041.110404T1000Z-110405T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 523 PM EDT SUN APR 3 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO 6 PM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO 6 PM EDT TUESDAY. * LOCATION...OCEAN WATERS OUT 20 NM. * WINDS...SOUTHEAST 20 TO 25 KT MONDAY...BECOMING SOUTHWEST 25 TO 30 KT MONDAY NIGHT AND CONTINUING INTO TUESDAY. GUSTS 25 TO 30 INCREASING UP TO 35 KT LATE MONDAY NIGHT INTO EARLY TUESDAY. WINDS AND GUSTS SLOWLY DIMINISH TUESDAY AFTERNOON. * SEAS...3 TO 5 FT MONDAY...BUILDING TO 10 TO 15 FT BY EARLY TUESDAY. * TIMING...HIGHEST WIND GUSTS AND SEAS LATE MONDAY NIGHT INTO EARLY TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
781 WHUS71 KOKX 040747 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 347 AM EDT MON APR 4 2011 ...STRONG STORM SYSTEM TO IMPACT THE WATERS INTO TUESDAY... ANZ338-041600- /O.NEW.KOKX.SC.Y.0042.110405T0000Z-110405T2200Z/ NEW YORK HARBOR- 347 AM EDT MON APR 4 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT TUESDAY. * LOCATION...NEW YORK HARBOR. * WINDS...SOUTHWEST 20 TO 25 KT WITH GUSTS TO AROUND 30 KT. * TIMING...LATE TONIGHT AND TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ345-041600- /O.EXB.KOKX.SC.Y.0041.110404T1000Z-110405T0000Z/ /O.NEW.KOKX.GL.A.0011.110405T0000Z-110405T2200Z/ SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 347 AM EDT MON APR 4 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM THIS EVENING THROUGH TUESDAY AFTERNOON. * LOCATION...SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY. * WINDS...SOUTH WINDS INCREASING TO 15 TO 20 KT WITH GUSTS UP TO 25 KT TODAY...BECOMING SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT LATE TONIGHT AND TUESDAY. * TIMING...THE STRONGEST WINDS WILL OCCUR TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ350-353-355-041600- /O.EXT.KOKX.SC.Y.0041.110404T1000Z-110405T0000Z/ /O.NEW.KOKX.GL.A.0011.110405T0000Z-110405T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 347 AM EDT MON APR 4 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM THIS EVENING THROUGH TUESDAY AFTERNOON. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING. * LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM. * WINDS...SOUTH WINDS INCREASING TO 15 TO 20 KT WITH GUSTS UP TO 30 KT TODAY...BECOMING SOUTHWEST 25 TO 35 KT WITH GUSTS UP TO 45 KT LATE TONIGHT AND TUESDAY. * SEAS...BUILDING TO 5 TO 8 FT TODAY AND 8 TO 16 FT TONIGHT INTO TUESDAY. * TIMING...THE STRONGEST WINDS WILL OCCUR TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ330-335-340-041600- /O.NEW.KOKX.GL.A.0011.110405T0000Z-110405T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 347 AM EDT MON APR 4 2011 ...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM THIS EVENING THROUGH TUESDAY AFTERNOON. * LOCATION...LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY...LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY...PECONIC AND GARDINERS BAYS. * WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS/WAVES...4 TO 7 FT. * TIMING...TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ JMC
223 WHUS71 KOKX 041119 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 719 AM EDT MON APR 4 2011 ...STRONG STORM SYSTEM TO IMPACT THE WATERS INTO TUESDAY... ANZ345-350-353-355-042100- /O.CON.KOKX.SC.Y.0041.000000T0000Z-110405T0000Z/ /O.CON.KOKX.GL.A.0011.110405T0000Z-110405T2200Z/ SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 719 AM EDT MON APR 4 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH TUESDAY AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. A GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH TUESDAY AFTERNOON. * LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM. * WINDS...SOUTHWEST 25 TO 35 KT WITH GUSTS UP TO 45 KT. * SEAS...11 TO 16 FEET. * TIMING...THE STRONGEST WINDS WILL OCCUR TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ338-042100- /O.CON.KOKX.SC.Y.0042.110405T0000Z-110405T2200Z/ NEW YORK HARBOR- 719 AM EDT MON APR 4 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT TUESDAY. * LOCATION...NEW YORK HARBOR. * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * TIMING...LATE TONIGHT AND TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-340-042100- /O.CON.KOKX.GL.A.0011.110405T0000Z-110405T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 719 AM EDT MON APR 4 2011 ...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH TUESDAY AFTERNOON... A GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH TUESDAY AFTERNOON. * LOCATION...LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY...LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY...PECONIC AND GARDINERS BAYS. * WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS/WAVES...4 TO 7 FT. * TIMING...TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
251 WHUS71 KOKX 042006 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 406 PM EDT MON APR 4 2011 ...STRONG STORM SYSTEM TO IMPACT THE WATERS INTO TUESDAY... ANZ345-350-353-355-050415- /O.UPG.KOKX.SC.Y.0041.000000T0000Z-110405T0000Z/ /O.NEW.KOKX.GL.W.0017.110404T2006Z-110405T2000Z/ /O.UPG.KOKX.GL.A.0011.110405T0000Z-110405T2200Z/ SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 406 PM EDT MON APR 4 2011 ...GALE WARNING IN EFFECT UNTIL 4 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 4 PM EDT TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM AND THE SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY. * WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 45 KT. * SEAS/WAVES...SEAS 6 TO 9 FT...BUILDING TO 9 TO 13 FT ON THE OCEAN WATERS * TIMING...STRONGEST WINDS LATE TONIGHT INTO TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ338-050415- /O.UPG.KOKX.SC.Y.0042.110405T0000Z-110405T2200Z/ /O.NEW.KOKX.GL.W.0017.110404T2006Z-110405T2000Z/ NEW YORK HARBOR- 406 PM EDT MON APR 4 2011 ...GALE WARNING IN EFFECT UNTIL 4 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 4 PM EDT TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * LOCATION...NEW YORK HARBOR. * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS/WAVES...SEAS BUILDING TO 2 TO 4 FT. * TIMING...STRONGEST WINDS LATE TONIGHT INTO TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-335-340-050415- /O.UPG.KOKX.GL.A.0011.110405T0000Z-110405T2200Z/ /O.NEW.KOKX.GL.W.0017.110404T2006Z-110405T2000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 406 PM EDT MON APR 4 2011 ...GALE WARNING IN EFFECT UNTIL 4 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 4 PM EDT TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * LOCATION...LONG ISLAND SOUND AND PECONIC AND GARDINERS BAYS. * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 40 KT. * SEAS/WAVES...SEAS BUILDING TO 3 TO 5 FT. * TIMING...STRONGEST WINDS LATE TONIGHT INTO TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 3, 2:08 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Apr 3, 2:08 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
208 PM EDT SUN APR 3 2011
.SYNOPSIS...
A HIGH PRESSURE RIDGE SHIFTS OFFSHORE THIS EVENING. A WARM FRONT
WILL THEN APPROACH TONIGHT AND LIFT THROUGH THE TRI STATE AREA
EARLY ON MONDAY AS LOW PRESSURE MOVES ACROSS THE GREAT LAKES. A
TRAILING COLD FRONT THEN PASSES THROUGH ON TUESDAY. HIGH PRESSURE
RETURNS ON WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
RIDGE OF HIGH PRESSURE BOTH AT THE SURFACE AND ALOFT WILL APPROACH
FROM THE WEST THIS AFTERNOON. GUSTY NW WINDS WILL PRECEDE THE HIGH
WITH GUSTS UP TO 30 MPH THROUGH MUCH OF THE AFTERNOON. OVER-THE-
RIDGE CIRRUS SHOULD BECOME MORE NOTICEABLE LATE THIS AFTERNOON.
WITH 800MB FORECAST TEMPERATURES TO BE ROUGHLY THE SAME OR SLIGHTLY
WARMER THAN THEY WERE YESTERDAY AFTERNOON...EXPECTING HIGHS
SIMILAR OR A LITTLE HIGHER THAN THOSE OF YESTERDAY CONSIDERING A
SIMILAR DOWNSLOPING COMPONENT AND FEWER CLOUDS. HIGHS SHOULD TOP
OUT IN THE 55 TO 60 RANGE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
CLOUDS LOWER AND THICKEN THROUGH THE NIGHT WITH THE APPROACH OF A
WARM FRONT. ISENTROPIC LIFT ALONG WITH SUFFICIENTLY LOW ENOUGH
CONDENSATION PRESSURE DEFICITS BRING THE LIKELIHOOD OF PRECIPITATION
ACROSS THE CWA WEST TO EAST STARTING AT AROUND MIDNIGHT ACROSS THE
WESTERN ZONES. WET BULB-ZERO HEIGHT FORECAST SUGGESTS THE LIKELIHOOD
OF RAINFALL AS THE PRECIP TYPE. THERE IS A SLIGHT CHANCE THAT SOME
SNOW OR SLEET COULD BE BRIEFLY PRESENT AT THE ONSET OVER EASTERN
CT...BUT WILL KEEP IT OUT OF THE FORECAST. WITH CLOUD COVER AND AN
APPROACHING WARM FRONT...MAIN SOURCE OF FALLING TEMPERATURES AFTER
MIDNIGHT WOULD BE THE ONSET OF RAINFALL.
MODELS SUGGEST THAT THE WARM FRONT IS AT LEAST PARTIALLY THROUGH THE
CWA BY 12Z MONDAY...AND COMPLETELY THROUGH BY AFTERNOON. A DOWNTREND
IN POPS IS THEREFORE FORECAST. PARTIAL CLEARING IS EVEN
POSSIBLE...ESPECIALLY ACROSS SOUTHERN PORTIONS. THIS MAKES THE HIGH
TEMPERATURE FORECAST TRICKY. IF WE CAN EVEN MIX UP TO 925MB...TEMPS
AT THAT LEVEL ARE PROGGED TO CLIMB UP TO AROUND 15C BY DAY'S
END...AND TEMPERATURES INTO 70S COULD BE REALIZED WHERE SUNSHINE
BREAKS OUT...COLLOCATED AWAY FROM ANY ONSHORE FLOW INFLUENCE. WILL GO
WITH PARTIAL CLEARING FOR SOME SOUTHERN PORTIONS IN THE GRIDS. TOOK
A MAV/NAM MOS BLEND FOR MOST OF THE CWA...BUT TWEAKED TOWARDS THE
WARMER NAM ACROSS NE NJ AND ADJACENT PARTS OF THE LOWER HUDSON
VALLEY.
COLD FRONT APPROACHES LATE MONDAY NIGHT AND PROBABLY CLEARS THE
ENTIRE CWA BY NOON. RAINFALL BECOMES LIKELY AGAIN...AND WITH A
LITTLE CAPE PRESENT...PUT IN AN ISOLATED THUNDERSTORM INTO THE
FORECAST. WITH TRAILING MID LEVEL TROUGH AXIS AND MODELS IMPLYING
ANAFRONTAL CHARACTERISTICS WITH THE FRONT AS THE MID LEVEL FLOW
BECOMING MORE ALIGNED WITH THE FRONT...KEPT AT LEAST CHANCE POPS
INTO THE AFTERNOON HOURS...BUT THE ENTIRE AFTERNOON COULD
POTENTIALLY BE DRY...ESPECIALLY ACROSS WESTERN ZONES. WINDS
POTENTIALLY A CONCERN MONDAY NIGHT INTO TUESDAY WITH THE
POSSIBILITY OF A STRONG LOW LEVEL JET OVER AT LEAST THE EASTERN
ZONES. AN INVERSION WILL PROBABLY BE STRONG ENOUGH TO KEEP THINGS
IN CHECK...BUT THE PRESSURE GRADIENT SHOULD AT LEAST KEEP IT
RATHER BREEZY DURING THE NIGHT...WITH GUSTS CONTINUING INTO
TUESDAY BEHIND THE COLD FRONT.
HIGH PRESSURE BUILDS BACK IN TUESDAY NIGHT. SOME MOISTURE RIDING
ALONG A WEAK COLD FRONT APPROACHES LATE...BUT WILL CONTINUE WITH A
DRY FORECAST FOR NOW.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
FAIR WX FOR WED-WED NIGHT AS WEAK HIGH PRESSURE SLIDES ACROSS...THEN
SLIGHT CHANCE POP AS A WARM FRONT LIFTS TO THE NE WED NIGHT...AND ON
THU AS A TRAILING COLD FRONT APPROACHES. GFS QUICKLY BRINGS ANOTHER
WAVE OF LOW PRESSURE EASTWARD TOWARD THE AREA THU NIGHT-FRI.
FORECAST CHANCE POP DURING THIS TIME FRAME...AND ALSO HELD ONTO
SLIGHT CHANCE FOR FRI NIGHT-SAT IN DEFERENCE TO SLOWER ECMWF.
TEMPS AHEAD OF THE COLD FRONT ON THU ARE LIKELY TO BE ABOVE
NORMAL...IN THE 60S MOST PLACES...OTHERWISE EXPECT NEAR NORMAL TEMPS
IN GENERALLY ZONAL FLOW REGIME.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
HIGH PRESSURE PASSES WELL TO THE SOUTH THIS AFTERNOON AND OFFSHORE
THIS EVENING. A WARM FRONT APPROACHES FROM THE WEST TONIGHT.
VFR CONDITIONS THROUGH THIS EVENING. LIGHT RAIN WILL MOVE INTO THE
REGION FROM THE WEST TONIGHT AS THE WARM FRONT APPROACHES. TIMING
IS DIFFICULT TO PINPOINT...ESPECIALLY SINCE LOWER LEVELS OF THE
ATMOSPHERE WILL START DRY AND WILL NEED TIME TO MOISTEN. RAIN MAY
BE SPORADIC AT TIMES OVERNIGHT.
GUSTY NORTHWEST WINDS THIS AFTERNOON. GUSTS ARE EXPECTED TO
CONTINUE AROUND OR ABOVE 25 KT FOR SEVERAL HOURS MID-LATE
AFTERNOON...AT TIMES REACHING 30 KT...BEFORE STARTING TO DECREASE
LATE THIS AFTERNOON. WIND DIRECTION AT KJFK/KLGA/KEWR WILL HEDGE
AROUND OR JUST NORTH OF 300 TRUE...THEN GRADUALLY BACK TO 280-290
BY EARLY EVENING. GUSTS DIMINISH THIS EVENING AND WINDS CONTINUE
TO BACK TO THE SW...EVENTUALLY BECOMING S-SE OR LGT/VRB OVERNIGHT.
BY MONDAY MORNING...RAIN IS EXPECTED TO BECOME MORE WIDESPREAD
WITH MVFR CIGS/VSBYS. WINDS WILL INCREASE AGAIN FROM THE SE...WITH
GUSTS TO AROUND 20 KT LIKELY...AND POSSIBLY HIGHER AT TIMES. STRONG
40-50 KT LLJ BRUSHES THE SOUTHERN PART OF THE REGION MONDAY
MORNING...WITH WIND SHEAR/COMPRESSION ISSUES LIKELY.
OUTLOOK FOR 18Z MONDAY THROUGH FRIDAY...
MON AFTERNOON...GENERAL IMPROVEMENT TO VFR...BUT MVFR MAY LINGER AT
SOME TERMINALS. WINDS BECOME S-SW AND MAY BE GUSTY.
MONDAY NIGHT...SUB VFR IN SHOWERS...GUSTY SOUTHERLY WINDS AND
POSSIBLE LOW LEVEL WIND SHEAR. ISOLATED TSTM POSSIBLE.
TUESDAY...SUB-VFR LIKELY EARLY...THEN IMPROVING CONDITIONS
THROUGHOUT THE DAY. GUSTY NORTHWESTERLY WINDS.
WEDNESDAY...VFR EARLY. AFTERNOON SUB-VFR POSSIBLE WITH SHOWERS.
GUSTY W-SW WINDS.
THURSDAY...VFR.
&&
.MARINE...
THE WATERS REMAIN BETWEEN DEPARTING LOW PRESSURE OVER THE CANADIAN
MARITIMES AND BUILDING HIGH PRESSURE TO THE SOUTH. A GUSTY NORTHWEST
FLOW CONTINUES THIS MORNING...THEN WINDS DIMINISH QUICKLY DURING THE
AFTERNOON AND EVENING AS THE RIDGE OF HIGH PRESSURE MOVES ACROSS THE
WATERS. IN THE MEANTIME...SMALL CRAFT ADV CONDITIONS EXPECTED
THROUGH THE MORNING...AND POSSIBLY INTO THE AFTERNOON. THIS
ESPECIALLY TRUE FOR NEAR SHORE LOCATIONS DUE TO BETTER MIXING OVER
THE LAND.
WINDS BACK TO THE WEST...THEN SOUTH AHEAD OF A WARM FRONT TONIGHT.
AT THIS TIME...IT LOOKS LIKE THIS WARM FRONT WILL MOVE TO THE NORTH
OF THE WATERS SOMETIME MONDAY. AS SUCH...SOUTHERLY WINDS
INCREASE...ESPECIALLY OVER THE OPEN OCEAN WATERS.
GALES ARE POSSIBLE THIS TIME FRAME...MAINLY LATE MONDAY AND MONDAY
NIGHT. A COLD FRONT WILL APPROACH MONDAY NIGHT...THEN MOVE ACROSS
THE WATERS TUESDAY MORNING. WINDS SHIFT TO THE WEST/NORTHWEST...AND
WILL BE QUITE GUSTY. GALES POSSIBLE THROUGH THE DAY TUESDAY AS
WELL.
HIGH PRESSURE BUILDS TO THE SOUTH WEDNESDAY AS LOW PRESSURE TRACKS
JUST NORTH OF THE WATERS THURSDAY. A COLD FRONT SHOULD DROP SOUTH
ACROSS THE WATERS THURSDAY.
AS FOR SEAS...BLENDED NDFD DATABASE WITH LATEST WAVE WATCH III
OUTPUT OVER THE OCEAN ZONES. SEAS BUILD QUITE A BIT IN STRONG SOUTH
FLOW MONDAY...THEN REMAIN ROUGH TUESDAY IN GUSTY WEST/NORTHWEST
FLOW. APPLIED BUOY CLIMO TO REMAINING WATERS.
&&
.HYDROLOGY...
GENERALLY LIGHT RAIN WILL FALL LATE TONIGHT INTO MONDAY...WITH A
BAND OF MODERATE TO LOCALLY HEAVY SHOWERS LATE MONDAY NIGHT INTO
TUESDAY MORNING. TOTAL RAINFALL THROUGH TUESDAY EXPECTED TO BE A
HALF TO THREE QUARTERS OF AN INCH. NO FLOODING IS EXPECTED AT THIS
TIME.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR ANZ330-
335-338-340-345-350-353-355.
&&
AVIATION...KCSHazardous weather outlook, Apr 3, 3:51 AM EDT, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 351 AM EDT SUN APR 3 2011 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-041000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 351 AM EDT SUN APR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-041000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 351 AM EDT SUN APR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GALE FORCE WINDS ARE POSSIBLE MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Small Craft Advisories in New York, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.